Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Partial Legendre transforms of non-linear equations


Authors: Pengfei Guan and D. H. Phong
Journal: Proc. Amer. Math. Soc. 140 (2012), 3831-3842
MSC (2010): Primary 35Hxx, 35Jxx; Secondary 58Jxx
DOI: https://doi.org/10.1090/S0002-9939-2012-11210-9
Published electronically: March 1, 2012
MathSciNet review: 2944724
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The partial Legendre transform of a non-linear elliptic differential equation is shown to be another non-linear elliptic differential equation. In particular, the partial Legendre transform of the Monge-Ampère equation is another equation of Monge-Ampère type. In $ 1+1$ dimensions, this can be applied to obtain uniform estimates to all orders for the degenerate Monge-Ampère equation with boundary data satisfying a strict convexity condition.


References [Enhancements On Off] (What's this?)

  • 1. Bian, B. and P. Guan, ``A microscopic convexity principle for nonlinear partial differential equations'', Inventiones Math. 177 (2009) 307-335. MR 2511744 (2010i:35086)
  • 2. Bian, B. and P. Guan, ``A structural condition for microscopic convexity principle'', Discrete and Continuous Dynamical Systems, 28 (2010) 789-807. MR 2644765 (2011c:35216)
  • 3. Blocki, Z., ``On geodesics in the space of Kähler metrics'', to appear in the Proceedings of the ``Conference on Geometry'', dedicated to Shing-Tung Yau, Warsaw, 2009.
  • 4. Chen, X.X., ``The space of Kähler metrics'', J. Differential Geom. 56 (2000) 189-234. MR 1863016 (2003b:32031)
  • 5. Chen, X.X. and W. He, ``The space of volume forms'', arXiv:0810.3880
  • 6. Chen, X.X. and S. Sun, ``Space of Kähler metrics (V): Kähler quantization'', arXiv:0902.4149
  • 7. Chen, X.X. and G. Tian, ``Geometry of Kähler metrics and foliations by holomorphic discs''. Publ. Math. Inst. Hautes Études Sci. No. 107 (2008) 1-107. MR 2434691 (2009g:32048)
  • 8. Caffarelli, L., L. Nirenberg, and J. Spruck, ``The Dirichlet problem for non-linear second-order elliptic equations I. Monge-Ampère equations'', Comm. Pure Appl. Math. XXXVII (1984) 369-402. MR 739925 (87f:35096)
  • 9. Donaldson, S.K., ``Symmetric spaces, Kähler geometry, and Hamiltonian dynamics'', Amer. Math. Soc. Transl. Ser. 2, 196, Amer. Math. Soc., Providence, RI, 1999, 13-33. MR 1736211 (2002b:58008)
  • 10. Donaldson, S.K., ``Nahm's equations and free boundary problems'', in The Many Facets of Geometry, 71-91, Oxford Univ. Press, Oxford, 2010.
  • 11. Guan, B., ``The Dirichlet problem for Hessian equations on Riemannian manifolds''. Calc. Var. Partial Differential Equations 8 (1999) 45-69. MR 1666866 (99k:58191)
  • 12. Guan, D., ``On modified Mabuchi functional and Mabuchi moduli space of Kähler metrics on toric bundles'', Math. Res. Lett. 6 (1999), no. 5-6, 547-555. MR 1739213 (2001b:32042)
  • 13. Guan, P., ``Regularity of a Class of Quasilinear Degenerate Elliptic Equations'', Advances in Mathematics, Vol. 132 (1997) 24-45. MR 1488238 (99a:35068)
  • 14. Guan, P. and D.H. Phong, ``A maximum rank problem for degenerate elliptic fully non-linear equations''. To appear in Math. Ann., arXiv:1009.3975
  • 15. He, W., ``The Donaldson equation'', arXiv:0810.4123
  • 16. Phong, D.H. and J. Sturm, ``The Monge-Ampère operator and geodesics in the space of Kähler potentials'', Inventiones Math. 166 (2006) 125-149. MR 2242635 (2007h:32036)
  • 17. Phong, D.H. and J. Sturm, ``Test configurations for K-stability and geodesic rays'', J. Symplectic Geom. 5 (2007) no. 2, 221-247. MR 2377252 (2009a:32033)
  • 18. Phong, D.H. and J. Sturm, ``Lectures on stability and constant scalar curvature'', Current Developments in Mathematics, 2007, 101-176, International Press, Somerville, MA, 2009. MR 2532997 (2010j:32042)
  • 19. Phong, D.H. and J. Sturm, ``The Dirichlet problem for degenerate complex Monge-Ampère equations'', Comm. Anal. Geom 18 (2010) no. 1, 145-170. MR 2660461
  • 20. Rios, C., E. Sawyer and W. Wheeden, ``A higher-dimensional partial Legendre transform, and regularity of degenerate Monge-Ampère equations''. Adv. Math. 193 (2005) no. 2, 373-415. MR 2137289 (2006f:35099)
  • 21. Rios, C., E. Sawyer and W. Wheeden, ``Regularity of subelliptic Monge-Ampère equations''. Adv. Math. 217 (2008) no. 3, 967-1026. MR 2383892 (2009k:35086)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35Hxx, 35Jxx, 58Jxx

Retrieve articles in all journals with MSC (2010): 35Hxx, 35Jxx, 58Jxx


Additional Information

Pengfei Guan
Affiliation: Department of Mathematics, McGill University, Montreal, Quebec H3A 2K6, Canada
Email: guan@math.mcgill.ca

D. H. Phong
Affiliation: Department of Mathematics, Columbia University, New York, New York 10027
Email: phong@math.columbia.edu

DOI: https://doi.org/10.1090/S0002-9939-2012-11210-9
Received by editor(s): November 17, 2010
Received by editor(s) in revised form: April 20, 2011
Published electronically: March 1, 2012
Additional Notes: The research of the first author was supported in part by an NSERC Discovery Grant
The research of the second author was supported in part by National Science Foundation grant DMS-07-57372.
Communicated by: Chuu-Lian Terng
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society